What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 20, 2:28 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 20, 2:28 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
328 AM CDT Wed Sep 20 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 327 AM CDT Wed Sep 20 2023
A mid-level wave/trough currently over eastern Oklahoma is expected
to move eastward into the Mississippi Valley Region by this
afternoon so could still see scattered thunderstorms moving across
our area through the morning, although it should stay east of I-35
during the afternoon hours. By late afternoon heating, moderate
elevated instability and deep-layer shear associated with the trough
may be sufficient for low-end severe thunderstorms to initiate.
Expecting most of this afternoons severe risk to be across eastern
Oklahoma, although will include our southeastern CWA. Severe
hazards across southeast Oklahoma would be up to quarter size hail
and 60 mph wind gusts, with the severe risk decreasing within a few
hours after sundown this evening.
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 327 AM CDT Wed Sep 20 2023
Pressure heights will start rising on Thursday as a weak upper ridge
starts building over the Southern Plains while upstream a deep
amplitude trough over western Canada starts digging into the western
United States. The trough is expected to expel a short-wave
downstream with a series of vort max's propagating through our
ridging by the early afternoon which may start initiating some
elevated storms across area. The Southern Plains may also be
positioned under the left exit quadrant of the upper jet maxima by
early afternoon, which may provide some additional forcing for
convection. Meanwhile a dryline will be stretched across the
Southern High Plains while to the east Oklahoma and northern Texas
will be in the moist and high-end moderately unstable sector with
increasing 60-plus degree dewpoints to perhaps near 70 degrees from
west to east at the surface. A nearly stationary surface boundary
may also be stretched across our southwest near the Red River, and
gradually lift as a warm front across southern Oklahoma as the day
progresses. Although our northern CWA could stay capped from any
surface-based storms firing up by late afternoon heating, the cap
may be weak enough to break across the rest of our area for storms
to initiate with additional overrunning by the warm front across
southern Oklahoma. Should any storms develop, deep-layer shear
would be sufficient to keep them organized. By the evening hours, a
40-45 kt low-level jet at 850 mb starts firing up out of the
southwest increasing the low-level shear for convection becoming
multi to supercells capable of producing large hail and damaging
winds. As a result, severe weather will be possible on Thursday by
late afternoon and into the evening hours. The severe threat for
Thursday is low-end marginal but covers most of our entire
Oklahoma/northern Texas CWA.
By Friday, could see the advancing warm front stretched across our
western CWA with storms initiating eastward as the day progresses.
Certainly our low-level moisture will still be in place although
limited instability should inhibit any severe storms. Will keep
rain/storm POPs restricted to the eastern half of our CWA. This
weekend, the aforementioned trough over the Western U.S. starts
digging into the Central U.S. and breaking down the building ridge
over the Southern Plains as well a pushing a cold front into our
area late Saturday into Sunday. We could see storms develop late
Saturday into Sunday with this system coming through and cannot rule
out a few severe thunderstorms, although that risk so far remains
across northern Oklahoma.
&&
.AVIATION...
(06Z TAFS)
Issued at 1046 PM CDT Tue Sep 19 2023
Showers and thunderstorms have moved east of all the terminals,
but a few remain close to OUN and LAW. There is a low chance
(20-30%) of additional showers and thunderstorms developing after
09Z for any of the terminals, but currently we do not feel
confident enough to include TEMPO groups. MVFR cigs appear likely
enough to include them over PNC after 10Z. Otherwise, expect mid
to high clouds to increase again overnight through late Wednesday
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 87 68 86 67 / 10 10 50 60
Hobart OK 93 67 87 67 / 0 0 50 30
Wichita Falls TX 97 72 92 71 / 0 10 50 40
Gage OK 87 63 87 62 / 0 10 30 20
Ponca City OK 83 65 84 65 / 10 10 30 60
Durant OK 93 71 91 68 / 50 10 50 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...68
LONG TERM....68
AVIATION...03
Hazardous weather outlook, Sep 20, 3:22 AM CST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
422 AM CDT Wed Sep 20 2023
OKZ004>048-050>052-TXZ083>090-210930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
422 AM CDT Wed Sep 20 2023
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Thunderstorms will be ongoing through this morning across our
area. A few of these morning storms could produce strong wind
gusts and small hail, but severe storms are unlikely. Thunderstorms
will be possible again in the afternoon through the evening
across southeast Oklahoma. Some of the afternoon/evening storms
could become severe with up to golf ball size hail and damaging
wind gusts up to 60 mph as the primary hazards.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
.Thunderstorms...
Thunderstorms will be possible across our area every day from
Thursday through Tuesday. Some of these storms could become severe
on Thursday with large hail and damaging wind gusts as the
hazards. Storms could also be severe on Saturday and overnight as
a cold front moves through.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 20, 1:57 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Norman OK
257 AM CDT Wed Sep 20 2023
OKZ047-051-200830-
Johnston OK-Marshall OK-
257 AM CDT Wed Sep 20 2023
...A strong thunderstorm will impact portions of southern Johnston
and northern Marshall Counties through 330 AM CDT...
At 257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mannsville, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madill, Tishomingo, Dickson, Mannsville, Ravia, Milburn, Russett,
Little City, northeastern Lake Texoma, and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3415 9694 3431 9693 3427 9649 3401 9665
TIME...MOT...LOC 0757Z 287DEG 22KT 3422 9685
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11Special weather statement, Sep 20, 3:02 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Norman OK
402 AM CDT Wed Sep 20 2023
OKZ023-024-027>029-201000-
Grady OK-Canadian OK-Caddo OK-Cleveland OK-McClain OK-
402 AM CDT Wed Sep 20 2023
...Strong winds will impact portions of northern Grady, northeastern
Caddo, northwestern Cleveland, southern Canadian and northwestern
McClain Counties through 500 AM CDT...
At 356 AM CDT, meteorologists were tracking strong and gusty winds
near Weatherford, southeast toward Binger and Hinton. These gusty
winds were associated with heat bursts that will continue to
progress southeast into western and southern portions of the OKC
metro area.
HAZARD...Wind gusts up to 50 mph and rising temperatures.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southwestern Oklahoma City, Moore, Newcastle, Blanchard, Mustang,
Tuttle, Hinton, Union City, Minco, Binger, Amber, Bridge Creek,
Lookeba, Pocasset, Cogar, Middleberg, and Cedar Lake.
This includes Interstate 44 between mile markers 85 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3552 9837 3539 9767 3538 9766 3538 9763
3535 9749 3500 9770 3531 9850
TIME...MOT...LOC 0856Z 294DEG 33KT 3536 9837
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11Special weather statement, Sep 20, 3:27 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Norman OK
427 AM CDT Wed Sep 20 2023
OKZ023-027>029-040-201000-
Grady OK-Caddo OK-Cleveland OK-Garvin OK-McClain OK-
427 AM CDT Wed Sep 20 2023
...Strong thunderstorms will impact portions of northwestern Garvin,
southern Grady, southeastern Caddo, southeastern Cleveland and
McClain Counties through 500 AM CDT...
At 426 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Tabler to 4 miles
southeast of Chickasha to near Cement. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chickasha, Blanchard, Purcell, Slaughterville, Lindsay, Lexington,
Maysville, Cyril, Dibble, Wayne, Washington, Cole, Alex, Cement,
Amber, Norge, Bradley, Tabler, Agawam, and Criner.
This includes the following highways...
Interstate 35 between mile markers 82 and 100.
Interstate 44 between mile markers 66 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3508 9722 3482 9734 3468 9767 3494 9828
3499 9798 3517 9787
TIME...MOT...LOC 0926Z 287DEG 30KT 3509 9785 3497 9791 3492 9813
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
11